Gemcitabine-induced pseudocellulitis in patients with pancreatic adenocarcinoma or cholangiocarcinoma

Date 29 June 2016
Event ESMO World Congress on Gastrointestinal Cancer 2016
Session ESMO World Congress on Gastrointestinal Cancer 2016 - Abstracts book
Presenter E. Una Cidon
Citation Annals of Oncology (2016) 27 (2): 1-85. 10.1093/annonc/mdw199
Authors E. Una Cidon1, P. Alonso2
  • 1Oncology Department, Royal Bournemouth Hospital, NHS Foundation Trust, Bournemouth, United Kingdom, /
  • 2Clinical University Hospital, Valladolid, Spain, /

Abstract

Gemcitabine (2,2-difluorodeoxycytidine) is a chemotherapeutic agent used for treatment of pancreatic cancer among others. Although its most common side effects are myelosuppression, gastrointestinal disturbances, influenza like symptoms, and elevation of liver enzyme levels, it has also been associated with cutaneous reactions including rash, pruritus, and erysipeloid reactions and less frequently with \"pseudocellulitis\". This is a noninfectious skin inflammatory reaction, which resembles cellulitis. Although not considered a frequent side-effect, we think otherwise.